MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section e1: telephone number: (b)(6).Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect - clinical code: 4581 - this code was used for incision enlarged.Attempts have been made to obtain missing information.However, the account did not have the information.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a monofocal intraocular lens (iol) haptic broke when the surgeon attempted to insert the lens into the patient's operative eye.Another johnson & johnson lens (same model and diopter) was implanted as a replacement.The report indicates that there was patient contact during the incident.Through follow up, it was learned the lens was fully inserted and removed from the patient's left eye in the same procedure.A slight incision enlargement was required, however, there were no other issues.There was a delay in procedure.The length of the delay was not specified.There was no medical or surgical intervention outside of the standard care required.The patient has fully recovered.The lens was cut to remove from the eye, so the lens is not available to return, however, the delivery device is available.No other information was provided.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was noted that in the previous mdr section d9 had the incorrect date returned to manufacturer.The correct date is 7/31/2025.The following section has been updated accordingly: section d9 date returned to manufacturer: 7/31/2025.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional info: section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: 9/3/2025.Section h3: device evaluated by manufacturer¿ yes.Device evaluation: the lens was received in the original daisy wheel.The lens was visually inspected revealing that the lens was cut with scratches and damage on the surface of the lens.One haptic was observed to be bent, and the other haptic was detached.Slight damage to the radial hole was observed.No further issues were identified.Further analysis observed the drill hole depth and diameter were measured yielding, 0.0414 and 0.00595.These results are within manufacturing specifications.The complaint issue "haptic damaged" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22311226
Report Number3012236936-2025-000167
Device Sequence Number8812567
Product Code HQL
UDI-Device Identifier05050474502161
UDI-Public(01)05050474502161(17)270206
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAR40E
Device Catalogue NumberAR40E00230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer09/11/2025
09/19/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date09/19/2025
09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale